Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 57, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 13, 2004, 8:18 PM CDT for Refugio County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2004, 8:18 PM CDT (01:18 UTC)
- Expired
- May 13, 2004, 9:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 69 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3220 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:46 PM CDT, 32 minutes earlier.
Area forecast discussion, May 13, 7:46 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 746 PM CDT THU MAY 13 2004 .DISCUSSION...ONGOING FLASH FLOODING AND SEVERE EVENT WL CONTINUE FOR AT LEAST THE NEXT FEW HOURS. A SLOW MOVING OUTFLOW BOUNDARY LOCATED FROM SAN ANTONIO BAY THROUGH SOUTHERN BEE COUNTY AND BACK TOWARDS COTULLA WL BE THE MAIN FOCUING MECHANISM FOR ADDITIONAL CONVECTION. A BAND OF VERY HEAVY RAINFALL WITH CONTINUE TO DEVELOP IN THE VICINITY OF THIS OUTFLOW BOUNDARY. 2 INCH PWS WL FEED INTO THIS OUTFLOW AS SOUTHEAST BOUNDARY LYR INFLOW OF 15-30 KTS PERSISTS. WENT AHEAD WITH A FLOOD WATCH FOR THE NERN ZONES. THIS MAY NEED TO BE EXTENDED FURTHER WEST AS ADDITIONAL CONVECTION DEVELOPS. LIFTED INDICES AS LOW AS -13 EXIST TO THE SOUTH OF THIS FEATURE ALONG WITH MARGINAL SHEAR WL KEEP THE SEVERE THREAT THIS EVENING. MORE CONVECTION MOVING OFF THE SIERRA MADRE AND ACROSS THE HILL COUNTRY WL EVENTUALLY SPREAD OUR WAY OVERNIGHT INTO EARLY FRIDAY. && .CRP WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR ALL COUNTIES EXCEPT GOLIAD AND VICTORIA. FLOOD WATCH IN EFFECT UNTIL 400 AM FRIDAY MORNING FOR LIVE OAK...BEE...GOLIAD...VICTORIA...REFUGIO...ARANSAS...CALHOUN AND SAN PATRICIO. SMALL CRAFT ADVISORY FOR THE NEARSHORE AND OFFSHORE WATERS FROM BAFFIN BAY TO THE MATAGORDA SHIP CHANNEL OUT TO 60 NAUTICAL MILES. && MB
Hazardous weather outlook, May 13, 6:15 AM CDT, 14 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 615 AM CDT THU MAY 13 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 615 AM CDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON HOURS OVER PARTS OF SOUTH TEXAS BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON FRIDAY AS A COLD FRONT MOVES TOWARD THE AREA. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL...WITH ONE OR TWO STORMS POSSIBLY APPROACHING SEVERE LIMITS...PRODUCING WINDS 60 MPH OR MORE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE FRONT WILL REMAIN NEAR THE COAST ON SATURDAY...PROVIDING A CHANCE FOR SHOWERS OR THUNDERSTORMS BEFORE MOVING NORTH AND DISSIPATING SATURDAY NIGHT. NO SEVERE WEATHER IS EXPECTED SATURDAY OR SATURDAY NIGHT AT THIS TIME. THERE IS A SLIGHT CHANCE FOR PRECIPITATION SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 91/86
In the hours before
Special weather statement, May 13, 7:15 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 715 PM CDT THU MAY 13 2004 TXZ229>232-239>247-140500- ARANSAS-BEE-CALHOUN-DUVAL-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-WEBB- 715 PM CDT THU MAY 13 2004 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL MIDNIGHT CDT. THE WATCH INCLUDES THE COUNTIES OF ARANSAS...BEE...CALHOUN...DUVAL...JIM WELLS...KLEBERG... LA SALLE...LIVE OAK...MCMULLEN...NUECES...REFUGIO...SAN PATRICIO AND WEBB. SOME CITIES INCLUDED IN THE WATCH ARE ALICE...ARANSAS PASS... BEEVILLE...BENAVIDES...CORPUS CHRISTI...COTULLA...ENCINAL...GEORGE WEST...INGLESIDE...KINGSVILLE...LAREDO...MATHIS...PORT ARANSAS...PORT LAVACA...PORT OCONNOR...PORTLAND...REFUGIO...ROBSTOWN...ROCKPORT... SEADRIFT...SINTON...SKIDMORE...THREE RIVERS AND TILDEN. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO OCCUR IN OR NEAR THE WATCH AREA. SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF A PENNY OR LARGER...STRONG WINDS OF 58 MPH OR GREATER AND EVEN TORNADOES. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION. MB
Special weather statement, May 13, 7:22 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 722 PM CDT THU MAY 13 2004 TXZ232-140100- BEE- 722 PM CDT THU MAY 13 2004 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH MIDNIGHT.. ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS SOUTHERN BEE COUNTY THROUGH 800 PM CDT... AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SKIDMORE...OR ABOUT 6 MILES NORTH OF TYNAN...MOVING NORTH AT 10 MPH. THIS STRONG THUNDERSTORM IS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 50 MPH. IN ADDITION...VERY HEAVY RAINFALL OF 2 TO 3 INCHES PER HOUR WILL COMPOUND FLASH FLOODING PROBLEMS THROUGH THE NEXT HOUR. JR
Local storm report, May 13, 7:29 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
729 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD 5 SW SKIDMORE 28.18N 97.74W
05/13/2004 BEE TX LAW ENFORCEMENT
HWY 359 AND FM 888 CLOSED DUE TO HIGH WATER.
&&
SMARTSpecial weather statement, May 13, 8:07 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 807 PM CDT THU MAY 13 2004 TXZ232-243>247-140200- ARANSAS-BEE-CALHOUN-NUECES-REFUGIO-SAN PATRICIO- 807 PM CDT THU MAY 13 2004 ...SEVERE THUNDERSTORMS WATCH IN EFFECT THROUGH MIDNIGHT.. ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL...GUSTY WINDS AND CONTINUOUS LIGHTNING FOR ARANSAS...BEE...CALHOUN...NUECES...REFUGIO AND SAN PATRICIO COUNTIES THROUGH 900 PM CDT... AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS STRETCHING FROM PORT OCONNOR TO BEEVILLE. THIS LINE OF STORMS WILL BUILD SOUTHEAST THROUGH 900 PM AND WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS OF 40 TO 50 MPH AND CONTINUOUS. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. JR
Special weather statement, May 13, 8:07 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 807 PM CDT THU MAY 13 2004 TXZ232-243>247-140200- ARANSAS-BEE-CALHOUN-NUECES-REFUGIO-SAN PATRICIO- 807 PM CDT THU MAY 13 2004 ...SEVERE THUNDERSTORMS WATCH IN EFFECT THROUGH MIDNIGHT.. ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL...GUSTY WINDS AND CONTINUOUS LIGHTNING FOR ARANSAS...BEE...CALHOUN...NUECES...REFUGIO AND SAN PATRICIO COUNTIES THROUGH 900 PM CDT... AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS STRETCHING FROM PORT OCONNOR TO BEEVILLE. THIS LINE OF STORMS WILL BUILD SOUTHEAST THROUGH 900 PM AND WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS OF 40 TO 50 MPH AND CONTINUOUS LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. JR
Local storm report, May 13, 8:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
818 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0813 PM FUNNEL CLOUD 7 NW MATHIS 28.17N 97.91W
05/13/2004 LIVE OAK TX PUBLIC
REPORTS OF TWO FUNNEL CLOUDS NEAR FM 888 IN LIVE OAK
COUNTY.
&&
SMARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:03 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 57 min |
| May 13, 7:24 PM CDT | Flash Flood Warning | CRP | McMullen | 2 hr |
| May 13, 7:42 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 7:53 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 52 min |
| May 13, 8:14 PM CDT | Flash Flood Warning | CRP | Refugio, Victoria | 3 hr |
| May 13, 8:31 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 8:35 PM CDT | Flash Flood Warning | CRP | Bee, Goliad, Live Oak | 3 hr |
| May 13, 8:40 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 65 min |
| May 13, 8:48 PM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
| May 13, 8:51 PM CDT | Severe Thunderstorm Warning | CRP | Bee | 54 min |
| May 13, 8:57 PM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| May 13, 9:00 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 45 min |
| May 13, 9:09 PM CDT | Severe Thunderstorm Warning | CRP | Bee, San Patricio | 56 min |
| May 13, 9:34 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 56 min |
| May 13, 9:42 PM CDT | Flash Flood Warning | CRP | San Patricio | 3 hr |
| May 13, 9:54 PM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| May 13, 9:54 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 51 min |
| May 13, 10:01 PM CDT | Flash Flood Warning | CRP | Aransas | 3 hr |
| May 13, 10:38 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 13, 10:49 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 10:49 PM CDT | Special Marine Warning | CRP | 3 hr | |
| May 13, 11:15 PM CDT | Flash Flood Warning | CRP | Refugio, Victoria | 2 hr |
| May 13, 11:38 PM CDT | Flash Flood Warning | CRP | Duval, Jim Wells | 2 hr |
| May 13, 11:43 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 62 min |
| May 14, 12:00 AM CDT | Severe Thunderstorm Warning | CRP | Duval | 45 min |
| May 14, 12:33 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 57 min |
| May 14, 12:45 AM CDT | Flash Flood Warning | CRP | Kleberg | 90 min |
| May 14, 1:37 AM CDT | Special Marine Warning | CRP | 113 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.